Alert archive / Louisiana / Special Marine Warnings in 2001

Special Marine Warning 13, NWS New Orleans, LA

October 13, 2001

NWS New Orleans, LA issued this special marine warning at Oct 13, 2001, 4:50 PM CDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2001, 4:50 PM CDT (21:50 UTC)
Expired
Oct 13, 2001, 6:45 PM CDT
In force
115 min
Issued by
NWS New Orleans, LA
Area
Whole counties

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Oct 13, 4:20 AM CDT, 12 hours 30 minutes earlier.

Area forecast discussion, Oct 13, 4:20 AM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
420 AM CDT SAT OCT 13 2001

CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF
SE LA FOR THIS AFTERNOON AND EARLY EVENING.

A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS
SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND
EVENING.  A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT
CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG
TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP
TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN
ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX
WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE
STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE
SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER
MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A
STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE
PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT.

PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF
-4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF
ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN
OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO
EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY
THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL
BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY
PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL.
A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS
AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY
EVENING.

THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION
TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER
LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER
THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD
OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD
SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN
PREVAILING.

MCB 80/58/74/50 +700    BTR 81/61/77/52 +500
MSY 84/64/76/58 +700    GPT 79/62/78/53 9800

.NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR.
LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON
AND EARLY EVENING.
MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING.

05

In the hours before

Special weather statement, Oct 13, 2:35 PM CDT, 2 hours 15 minutes before
LAZ034>038-046>050-056>060-065>067-MSZ068>070-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT SAT OCT 13 2001

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR SOUTHWEST MISSISSIPPI
AND SOUTHEAST LOUISIANA ALONG AND WEST OF A LINE EXTENDING FROM
MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. THE LINE OF SEVERE
THUNDERSTORMS HAS MOVED EAST OF THIS AREA.

THE TORNADO WATCH CONTINUES FOR THE REMAINDER OF SOUTHEAST LOUISIANA
AND FOR THE COASTAL MISSISSIPPI COUNTIES UNTIL 6 PM CDT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 10:51 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa54 min
Oct 13, 11:35 AM CDTTornado WarningLIXTangipahoa, Washington25 min
Oct 13, 11:35 AM CDTTornado WarningLIXSaint Helena25 min
Oct 13, 11:50 AM CDTSpecial Marine WarningLIX2 hr
Oct 13, 11:50 AM CDTSpecial Marine WarningLIX2 hr
Oct 13, 12:00 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington60 min
Oct 13, 12:00 PM CDTSevere Thunderstorm WarningLIXSaint Tammany60 min
Oct 13, 12:28 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist62 min
Oct 13, 12:28 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles62 min
Oct 13, 12:28 PM CDTSevere Thunderstorm WarningLIXTangipahoa62 min
Oct 13, 12:49 PM CDTSevere Thunderstorm WarningLIXSaint Tammany56 min
Oct 13, 12:49 PM CDTSevere Thunderstorm WarningLIXWashington56 min
Oct 13, 1:14 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard61 min
Oct 13, 1:14 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles61 min
Oct 13, 1:39 PM CDTSevere Thunderstorm WarningLIXSaint Tammany66 min
Oct 13, 2:00 PM CDTSpecial Marine WarningLIX2 hr
Oct 13, 2:00 PM CDTSpecial Marine WarningLIX2 hr
Oct 13, 2:20 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Bernard25 min
Oct 13, 4:00 PM CDTSpecial Marine WarningLIX2 hr
Oct 13, 4:50 PM CDTSpecial Marine WarningLIX115 min
Oct 13, 5:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche60 min
Oct 13, 5:35 PM CDTSevere Thunderstorm WarningLIXPlaquemines55 min
Oct 13, 6:00 PM CDTSpecial Marine WarningLIX2 hr
Oct 13, 6:35 PM CDTTornado WarningLIXPlaquemines25 min
Oct 13, 11:13 AM CDTSevere Thunderstorm WarningLIXAmite, Pike62 min
Oct 13, 11:13 AM CDTSevere Thunderstorm WarningLIXWalthall62 min
Oct 13, 1:39 PM CDTSevere Thunderstorm WarningLIXHarrison66 min
Oct 13, 2:45 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River45 min
Oct 13, 3:30 PM CDTFlash Flood WarningLIXHancock2 hr
Oct 13, 4:15 PM CDTSevere Thunderstorm WarningLIXHarrison60 min
Oct 13, 6:15 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson60 min
Oct 13, 6:40 PM CDTTornado WarningLIXJackson50 min

Nearby

Special Marine Warnings in Louisiana, 2001Every special marine warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.